Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 252, NWS Norman, OK

April 29, 2025Clay County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Apr 29, 2025, 9:11 PM CDT for Clay County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2025, 9:11 PM CDT (02:11 UTC)
Expired
Apr 29, 2025, 10:00 PM CDT
In force
49 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Clay County, TX

The radar

The Altus AFB radar (KFDR), 103 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 6:25 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1204 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

515 
WUUS54 KOUN 300211
SVROUN
TXC077-300300-
/O.NEW.KOUN.SV.W.0252.250430T0211Z-250430T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
911 PM CDT Tue Apr 29 2025

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southern Clay County in northern Texas...

* Until 1000 PM CDT.

* At 910 PM CDT, severe thunderstorms were located along a line
  extending from 6 miles southwest of Terral to 6 miles northwest of
  Newport to 7 miles south of Windthorst, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Henrietta, Windthorst, Bellevue, Bluegrove, Newport, Lake
  Arrowhead, Joy, Vashti, and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

A Tornado Watch remains in effect for the warned area.

&&

LAT...LON 3368 9842 3387 9808 3390 9798 3347 9798
      3347 9842
TIME...MOT...LOC 0210Z 269DEG 16KT 3381 9799 3354 9810 3347 9845 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 6:23 PM CDT, 2 hours 48 minutes earlier. Its key messages:

  • Issued at 153 PM CDT Sat Apr 26 2025 -Potentially life-threatening flash flood/flood threat through Wednesday. -Severe thunderstorms with all hazards possible through Wednesday. -Unsettled weather will moderate over the weekend.
Area forecast discussion, Apr 29, 6:23 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 PM CDT Tue Apr 29 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 153 PM CDT Sat Apr 26 2025

-Potentially life-threatening flash flood/flood threat through
Wednesday.

-Severe thunderstorms with all hazards possible through Wednesday.

-Unsettled weather will moderate over the weekend.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 158 PM CDT Tue Apr 29 2025

The screaming message of this forecast update is the potential for
significant and/or potentially life-threatening flash flood/flood
hazards through the next 24+ hours. A secondary but notable risk for
severe convective storms/tornadoes is also present...particularly
over western north Texas and southern Oklahoma.

Current mesoanalysis shows an effective frontal boundary moving
southward and oriented along/south of the I44 corridor. The
airmass south of this boundary is destabilizing yet again, and has
proven to support all severe weather modes in recent days.
Several perturbations embedded within persistent southwesterly
flow aloft will continue to support multiple convective complexes
through tonight (and into Wednesday). Given anomalously moist
atmospheric profiles with PWATs 1.2-1.5 inches, the potential for
training heavy rainfall is high. This atop a footprint of 7-day
rainfall totals generally ranging from 4-8+ inches over
southwestern and south- central Oklahoma...including the OKC Metro
area. Current MRMS FLASH continues to show saturated surface
conditions from the Wichita Mountains northeastward through the
central Oklahoma/OKC Metro, so any additional convective rains
will be problematic.

Unfortunately, all other convective hazard will also be possible-
especially south of the boundary. Those hazards will be dictated by
convective mode...with the best chance of discrete/supercell storms
over the Red River Valley and points south. Otherwise, convective
segments/clusters also have readily produced damaging wind gusts
within this airmass.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 158 PM CDT Tue Apr 29 2025

The active weather described above will persist through
Wednesday as the upper air low now over northern Arizona begins to
approach the region. DESI probabilistic data suggests 85%
probability of >3 inch rainfall along the I44 corridor of
southwestern Oklahoma by 1 pm Wednesday, and >50% of >5 inches.
Some high resolution models suggest localized QPFs >8+ inches may
not be out of the question somewhere over western north Texas
and/or south-central Oklahoma. Unfortunately, this would include
the Lawton area proper - where impactful flooding has already
occurred - and areas eastward across the Arbuckle Mountains (a
known flood-prone part of south-central Oklahoma).

Again, all convective hazards will be possible, and largely
contingent upon the mesoscale evolution of surface features and
influences of preceding convection. The most likely scenarios
appear to support a southward frontal position which may
effectively make flash flooding a notably greater risk than
tornadoes/damaging winds.

&&

.LONG TERM...
(Friday through next Monday)
Issued at 158 PM CDT Tue Apr 29 2025

The parent upper air low which has instigated much of the
recent active weather will eventually eject eastward late
Wednesday and early Thursday. Low amplitude ridging aloft will
briefly influence our weather into the weekend before another
western U.S. storm system deepens during the Sunday/Monday
timeframe with some signals of unsettled weather for the southern
Plains again by the first half of next work week.

&&

.AVIATION...
(00Z TAFS)
Issued at 544 PM CDT Tue Apr 29 2025

Ongoing rounds of showers & thunderstorms will continue to affect
all of our terminals at least through 19Z while periods of reduced
visibilities and lowered ceiling to MVFR conditions to IFR
conditions for short periods. A cold front remains stalled nearly
along the Red River with surface winds out of the northeast
behind the front. However, outflow from storm activity will likely
keep surface winds variable in direction.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  70  54  76 / 100  90  70  10
Hobart OK         56  72  50  77 / 100  80  50   0
Wichita Falls TX  60  76  53  80 /  90  90  40   0
Gage OK           51  73  47  74 /  70  60  40  20
Ponca City OK     57  71  55  76 /  90  80  70  30
Durant OK         65  74  62  82 /  70 100  80  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Wednesday night for OKZ008-012-013-
     016>048-050>052.

TX...Flood Watch through late Wednesday night for TXZ083>090.

&&

NEAR TERM...20
SHORT TERM...20
LONG TERM....20
AVIATION...68

In the hours before

Local storm report, Apr 29, 7:14 PM CDT, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
714 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Tstm Wnd Gst     3 NW Seymour            33.62N 99.30W
04/29/2025  M106 MPH         Baylor             TX   Mesonet

&&

JH
Special weather statement, Apr 29, 7:14 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Norman OK
714 PM CDT Tue Apr 29 2025

OKZ019-020-025-026-300100-
Payne OK-Oklahoma OK-Logan OK-Lincoln OK-
714 PM CDT Tue Apr 29 2025

...A strong thunderstorm will impact portions of northwestern
Lincoln, northeastern Oklahoma, southeastern Logan and southwestern
Payne Counties through 800 PM CDT...

At 714 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Meridian, moving northeast at 30 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Eastern Edmond, Guthrie, Perkins, Langston, Carney, Tryon, Agra,
Coyle, Arcadia, Meridian, and Fallis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3560 9734 3577 9745 3611 9725 3591 9684
TIME...MOT...LOC 0014Z 218DEG 26KT 3576 9729

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Mahale
Local storm report, Apr 29, 7:38 PM CDT, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
738 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     Hail             5 SW Dundee             33.70N 98.97W
04/29/2025  E1.00 Inch       Baylor             TX   Public

            Report from mPING: Quarter (1.00 in.).

&&

JH
Special weather statement, Apr 29, 8:04 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Norman OK
804 PM CDT Tue Apr 29 2025

OKZ020-026-300145-
Payne OK-Lincoln OK-
804 PM CDT Tue Apr 29 2025

...A strong thunderstorm will impact portions of northwestern Lincoln
and eastern Payne Counties through 845 PM CDT...

At 804 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tryon, moving northeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Cushing, Perkins, Yale, Carney, Tryon, Ripley, Agra, Quay, and
Ingalls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3577 9697 3593 9712 3620 9682 3616 9682
      3616 9662 3602 9662
TIME...MOT...LOC 0104Z 225DEG 30KT 3593 9695

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

Mahale
Local storm report, Apr 29, 8:30 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
830 PM CDT Tue Apr 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     Tstm Wnd Gst     Burkburnett             34.09N 98.56W
04/29/2025  E70 MPH          Wichita            TX   Trained Spotter

&&

JH
Special weather statement, Apr 29, 8:31 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
831 PM CDT Tue Apr 29 2025

OKZ019-025-300200-
Oklahoma OK-Logan OK-
831 PM CDT Tue Apr 29 2025

...A strong thunderstorm will impact portions of north central
Oklahoma and southeastern Logan Counties through 900 PM CDT...

At 831 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Guthrie, moving northeast at 30 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Edmond, Guthrie, Langston, Coyle, and Meridian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3596 9722 3594 9720 3594 9717 3595 9714
      3577 9714 3566 9739 3569 9755 3597 9731
      3597 9724
TIME...MOT...LOC 0131Z 223DEG 27KT 3576 9738

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:05 PM CDTAreal Flood AdvisoryOUNHardeman, Wilbarger6 hr
Apr 29, 7:10 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNArcher, Baylor, Wichita, Wilbarger50 min
Apr 29, 7:13 PM CDTSevere Thunderstorm WarningOUNWilbarger47 min
Apr 29, 7:21 PM CDTTornado WarningOUNArcher, Baylor21 min
Apr 29, 7:50 PM CDTAreal Flood AdvisoryOUNArcher, Clay, Wichita, Wilbarger8 hr
Apr 29, 7:52 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNArcher, Baylor, Clay, Wichita, Wilbarger38 min
Apr 29, 7:54 PM CDTSevere Thunderstorm Warning Destructive damage threatOUNArcher, Clay, Wichita51 min
Apr 29, 8:02 PM CDTTornado WarningOUNArcher, Clay, Wichita28 min
Apr 29, 8:17 PM CDTFlash Flood WarningOUNArcher, Clay, Wichita4 hr
Apr 29, 8:19 PM CDTTornado WarningOUNClay, Wichita26 min
Apr 29, 8:21 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox39 min
Apr 29, 8:21 PM CDTTornado WarningOUNClay24 min
Apr 29, 8:27 PM CDTTornado WarningOUNClay, Wichita33 min
Apr 29, 8:28 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNArcher, Clay, Wichita47 min
Apr 29, 8:35 PM CDTTornado WarningOUNClay25 min
Apr 29, 8:39 PM CDTTornado WarningOUNClay36 min
Apr 29, 8:59 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor46 min
Apr 29, 9:14 PM CDTFlash Flood WarningOUNClay3 hr
Apr 29, 9:34 PM CDTFlash Flood WarningOUNArcher, Clay3 hr
Apr 29, 9:41 PM CDTSevere Thunderstorm WarningOUNArcher49 min
Apr 29, 10:00 PM CDTSevere Thunderstorm WarningOUNClay60 min
Apr 29, 10:31 PM CDTSevere Thunderstorm WarningOUNBaylor44 min
Apr 29, 10:35 PM CDTSevere Thunderstorm WarningOUNWilbarger40 min
Apr 29, 11:07 PM CDTSpecial Weather StatementOUNClay23 min
Apr 29, 11:16 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger44 min
Apr 29, 11:24 PM CDTSpecial Weather StatementOUNBaylor, Foard, Hardeman, Knox36 min
Apr 29, 11:37 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox38 min
Apr 30, 12:10 AM CDTSevere Thunderstorm WarningOUNBaylor, Wilbarger50 min
Apr 30, 12:17 AM CDTFlash Flood WarningOUNArcher, Baylor, Foard, Knox, Wichita, Wilbarger3 hr
Apr 30, 12:39 AM CDTAreal Flood WarningOUNArcher, Clay2 hr
Apr 30, 12:55 AM CDTSevere Thunderstorm WarningOUNBaylor, Wichita, Wilbarger30 min
Apr 30, 3:46 AM CDTFlash Flood WarningOUNFoard, Knox3 hr
Apr 30, 3:51 AM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox, Wilbarger39 min
Apr 30, 4:27 AM CDTFlash Flood WarningOUNWilbarger5 hr
Apr 30, 4:30 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Foard, Hardeman, Knox, Wichita and 1 more45 min
Apr 30, 4:42 AM CDTSevere Thunderstorm WarningOUNWilbarger48 min
Apr 30, 4:43 AM CDTFlash Flood WarningOUNBaylor, Wilbarger3 hr
Apr 30, 5:11 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor, Clay, Wichita, Wilbarger49 min
Apr 30, 5:21 AM CDTFlash Flood WarningOUNWichita3 hr
Apr 30, 5:50 AM CDTSevere Thunderstorm WarningOUNClay, Wichita40 min
Apr 30, 7:57 AM CDTFlash Flood WarningOUNArcher, Clay3 hr
Apr 30, 8:27 AM CDTRiver Flood AdvisoryOUNBaylor, Knox13 hr
Apr 30, 8:59 AM CDTAreal Flood WarningOUNClay, Wichita, Wilbarger34 hr
Apr 30, 9:30 AM CDTRiver Flood WarningOUNClay, Montague4 days
Apr 30, 12:21 PM CDTAreal Flood WarningOUNArcher, Clay9 hr
Apr 30, 6:22 PM CDTSpecial Weather StatementOUNFoard, Hardeman, Knox23 min
Apr 30, 6:42 PM CDTSpecial Weather StatementOUNFoard, Hardeman, Wilbarger33 min
Apr 30, 6:57 PM CDTSevere Thunderstorm WarningOUNFoard, Hardeman, Wilbarger33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.